MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-8-HX-ES
Medical Device Problem Codes Break (1069); Difficult or Delayed Positioning (1157); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that an axium coil detached prematurely.The patient was being treated for an unruptured saccular aneurysm in the left middle cerebral artery m1 bifurcation.The max diameter was 2.5 mm x 2.5 mm.The neck diameter was 2.3 mm.Blood flow was normal.The devices were prepared according to the instruction for use (ifu).  performed intracranial aneurysm embolization.Under the guidance of the fathom guide wire, the conventional 8f guide catheter reached the left common carotid artery.The coaxial distal access catheter, stent catheter and coil microcatheter echelon were placed at the location of the aneurysm (the bifurcation of the left middle cerebral artery m1), and then an ep2 stent was placed.In the half-deployed state of the stent, the spring coil filling was started.After filling two 3-8 (2d) and one 3-6 (3d), the apb-2-8-hx-es detachable coil was implanted.During the first filling, it was not easy to retract due to the filling position.During the second filling, the coil was automatically detached in the blood vessel, and was then taken out with rebar27 and sab-6-20 stent.There was coil separation/break/premature detachment.The coil was removed from patient with a rebar27 catheter and sab-6-20 stent.No surgical intervention required.Pushwire was not bent or broken.There was no friction or difficulty during deployment.The physician did not a ttempt to reposition or detach the coil.Continuous flush was administered during the procedure.No symptoms were reported.Ancillary device: fathom 8f catheter, fathom guidewire.Echelon microcatheter.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3.Product analysis: ¿ equipment used: video inspection system (m-78210), ruler 200cm (m-83361), camera (panasonic lumix dmc-zs5) ¿ as found condition: the axium prime coil returned for analysis within a shipping box; and within a sealed plastic bio-pouch; and within an opened axium prime inner pouch.There was no implant coil, microcatheter or instant detacher returned with the device.¿ visual inspection/damage location details: the axium pusher was returned withoit its introducer sheath.The actuator interface, positive load indicator, coupler tube, and break indicator were found to be intact.There is no evidence of any detachment attempts by mechanical or manual methods.No bent or kink were found with axium prime pushwire.The coin was present and against the lumen stop.The implant coil was returned for analysis already detached with damage and stretching in the proximal end.The detach element was broken off from the coil and stuck in the retainer ring with the polypropylene monofilament broken.The shield coil was present but was slightly stretched.No other anomalies were observed.¿ testing/analysis: under the microscope, the outer jacket was then removed to gain access the coin.The coin was measured in 3 locations and was found to be within specifications.Measured 0.083mm @ 0.063mm; measured 0.090mm @ 0.127mm; measured 0.093mm @ 0.275mm.The lumen stop inner diameter (id) and the retainer ring inner diameter (id) were measured to be within specification.¿ conclusion: based on the analysis performed the axium prime coil was confirmed to have ¿premature detached¿ and ¿coil separation/break¿.The pusher was returned with the implant coil already detached which is indicative of premature detachment, however, it is not possible to confirm that the implant coil could not detach prior to this.There is no evidence of any detachment attempts by mechanical or manual methods.Since the introducer sheath and catheter were not returned, any contribution of the introducer sheath and catheter to the issue could not be determined.The echelon micro catheter is compatible to use with axium prime coil.H6.Coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key13596652
Report Number2029214-2022-00299
Device Sequence Number1989349
Product Code KRD
UDI-Device Identifier00763000313906
UDI-Public00763000313906
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/27/2024
Device Model NumberAPB-2-8-HX-ES
Device Catalogue NumberAPB-2-8-HX-ES
Device Lot Number222662775
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2022
Supplement Date Received by Manufacturer07/25/2022
Initial Report FDA Received Date02/24/2022
Supplement Report FDA Received Date08/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient SexMale